| Model Number |
ZCT150 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/01/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that during the implantation of an intraocular lens (iol), debris was observed on the lens.Additional information was received and it was learnt that the iol was fully inserted and removed.No incision enlargement, no vitrectomy was performed, no suture was used and no patient injury was reported.Another lens was implanted successfully, same model and diopter size.No further information was provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/13/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that the lens was cut in half, most probably to make the removal possible.It could be seen that the lens was contaminated.Contamination as dust and particles is expected as the lens was transported from a controlled environment during manufacturing to a non-sterile, non-environmentally controlled area.The investigation of the return sample does not suggest that the contamination was introduced during manufacturing.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.